Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 18, 2007, 6:37 PM EDT for Lee County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 18, 2007, 7:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Lee County, FL
The radar
The Tampa radar (KTBW), 125 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:37 PM EDT | HAIL 0.88 | North Fort Myers, FL | OAK STREET AND 7TH WAY NEAR EDISON BRIDGE. HAIL BOUNCING OFF CAR HOOD. |
| Jul 18, 6:43 PM EDT | HAIL 1 | North Fort Myers, FL | NEAR BAY SHORE AND BUSINESS 41. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 182237
SVRTBW
FLC071-182300-
/O.NEW.KTBW.SV.W.0096.070718T2237Z-070718T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
637 PM EDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEE COUNTY IN FLORIDA.
* UNTIL 700 PM EDT
* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...OVER
FORT MYERS...MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAGE PARK-PINE MANOR.
FORT MYERS.
TICE.
NORTH FORT MYERS.
AT 637 PM EDT...WEATHER SPOTTERS REPORTED NICKEL SIZE HAIL IN NORTH
FORT MYERS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2676 8201 2677 8175 2663 8165 2648 8187
2664 8209
TIME...MOT...LOC 2237Z 136DEG 6KT 2661 8187
$$
NOAH2 follow-up statements
000
WWUS52 KTBW 182248
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
647 PM EDT WED JUL 18 2007
FLC071-182300-
/O.CON.KTBW.SV.W.0096.000000T0000Z-070718T2300Z/
LEE-
647 PM EDT WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN LEE COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH FORT MYERS.
THE SEVERE THUNDERSTORM HAS PRODUCED QUARTER SIZE HAIL. MOVE INTO A
STURDY BUILDING IMMEDIATELY
&&
LAT...LON 2676 8201 2677 8175 2663 8165 2648 8187
2664 8209
TIME...MOT...LOC 2247Z 127DEG 12KT 2670 8193
$$
NOAH000
WWUS52 KTBW 182304
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
703 PM EDT WED JUL 18 2007
FLC071-182313-
/O.EXP.KTBW.SV.W.0096.000000T0000Z-070718T2300Z/
LEE-
703 PM EDT WED JUL 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEE COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN LEE COUNTY.
AT 703 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THE
STRONGEST PART OF THE THUNDERSTORM THAT PROMPTED THE WARNING HAD
MOVED INTO CHARLOTTE COUNTY. THUS THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE OTHER THUNDERSTORMS NEAR CAPE
CORAL.
&&
LAT...LON 2676 8201 2677 8175 2663 8165 2648 8187
2664 8209
TIME...MOT...LOC 2248Z 127DEG 12KT 4754 4762
$$
NOAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:20 PM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 18, 1:20 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 120 PM EDT WED JUL 18 2007 .SHORT TERM (TONIGHT - FRI)...GFS/NAM/ECMWF/UKMET ALL CONTINUE TO INDICATE A 500 MB RIDGE ACROSS FL THAT SLIDES WESTWARD SOME BEFORE SHIFTING SOUTH BY THE END OF THE PERIOD AS AN UPPER TROUGH DEEPENS SOUTHWARD...SAGGING A FRONTAL BOUNDARY INTO THE SE U.S. BY THE END OF THE WORK WEEK. MEANWHILE AT THE SURFACE...A BROAD RIDGE ACROSS NORTH CENTRAL FL/ FROM THE ATLANTIC/ SLOWLY MOVES SOUTH...TO CENTRAL FL THU AND SOUTH-CENTRAL FL FRI. THIS WILL SLOWLY VEER THE LOW LEVEL FLOW FROM SE FOR MUCH OF THE AREA TO SOUTH AND THEN SOUTHWESTERLY. THE ENVIRONMENT REMAINS RATHER MOIST AND UNSTABLE WITH SCATTERED (30-40 POPS) AFTERNOON STORMS BUT ISOLATED LATE MORNING & EVENING. TEMPERATURES WILL RUN AT OR A COUPLE OF DEGREES ABOVE THANKS TO A COMBINATION OF UPPER RIDGING AND THE TRANSITION FROM SE TO S AND SW FLOW. .LONG TERM (FRI NIGHT-WED)...NOT EXPECTING MUCH CHANGE OVER THE EXTENDED PERIOD. GFS CONTINUES TO ADVERTISE THE TROUGH ALONG THE EASTERN SEABOARD WILL REMAIN IN PLACE THROUGH MONDAY BUT WILL START LIFTING TO THE NORTH BY TUESDAY AS A STRONG RIDGING PATTERN TAKES SHAPE ACROSS MUCH OF THE U.S. A VERY WEAK FRONT WILL INCH ITS WAY THROUGH THE DEEP SOUTH DURING THE WEEKEND AND WASH OUT AS IT DRIFTS OFF THE SOUTHEASTERN US COAST. LOCALLY...RIDGE BUILDS OVER THE FLORIDA PENINSULA THROUGH THE FORECAST PERIOD. POPS WILL REMAIN AT AROUND 40 PERCENT EACH DAY WITH AFTERNOON CONVECTION. EXPECT TEMPERATURES TO BE IN THE LOW 90S AND OVERNIGHT LOWS IN THE MID 70S. && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN SCATTERED AFTERNOON THUNDERSTORMS. && .MARINE...WEAK AND BROAD SURFACE RIDGE MEANDERING ACROSS FL AND THE EASTERN GULF WILL KEEP WINDS & SEAS GENERALLY LIGHT INTO EARLY NEXT WEEK. MAIN MARINE THREAT WILL BE TSTMS WITH HIGHER WINDS/SEAS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 77 93 / 30 40 30 30 FMY 76 93 76 94 / 30 40 30 40 GIF 76 94 76 95 / 20 30 20 30 SRQ 75 91 76 92 / 30 40 30 40 BKV 73 92 73 93 / 20 30 20 30 SPG 79 90 80 91 / 30 40 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RKR LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 18, 5:22 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT WED JUL 18 2007 FLZ039-042-043-048>052-055>057-060>062-065-181800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 522 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS REMAINS OVER THE NORTH FLORIDA PENINSULA TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A FAIRLY TYPICAL SOUTHEAST FLOW SUMMERTIME CONVECTIVE PATTERN. THE WEST COAST SEA BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING. OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED EXCEPT NEAR SHORE THIS AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Local storm report, Jul 18, 5:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST PLANT CITY 28.01N 82.13W
07/18/2007 E40 MPH HILLSBOROUGH FL TRAINED SPOTTER
SPOTTER REPORTED NO HAIL AND 1.5 INCHES OF RAIN. WORST OF
STORM WAS NORTH OF THIS AREA.
&&
NOAHSpecial weather statement, Jul 18, 5:43 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 543 PM EDT WED JUL 18 2007 FLZ052-182230- POLK- 543 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST POLK COUNTY... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 15 MPH...WILL AFFECT WINSTON...GIBSONIA AND POLK CITY...UNTIL 630 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
Special weather statement, Jul 18, 5:54 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 554 PM EDT WED JUL 18 2007 FLZ049-182245- PASCO- 554 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST PASCO COUNTY... A STRONG THUNDERSTORM...MOVING NORTH AT 10 MPH...WILL AFFECT SOUTHEAST PASCO COUNTY...INCLUDING ZEPHYRHILLS...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
Special weather statement, Jul 18, 6:21 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 621 PM EDT WED JUL 18 2007 FLZ052-182300- POLK- 621 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY... A STRONG THUNDERSTORM...MOVING EAST AT 10 MPH...WILL AFFECT INWOOD...AUBURNDALE...WAHNETA...WINTER HAVEN...AND LAKE ALFRED...UNTIL 700 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. NP
Local storm report, Jul 18, 6:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
631 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N WINTER HAVEN 28.03N 81.72W
07/18/2007 E1.00 INCH POLK FL EMERGENCY MNGR
PUBLIC REPORT RELAYED BY EMERGENCY MANAGEMENT.
&&
NOAHLocal storm report, Jul 18, 6:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
636 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 N AUBURNDALE 28.08N 81.80W
07/18/2007 E1.00 INCH POLK FL EMERGENCY MNGR
CORRECTED REPORT. NO HAIL REPORTED NEAR WINTER HAVEN.
&&
NOAHThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:01 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 44 min |
| Jul 18, 5:49 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 41 min |
| Jul 18, 5:53 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 18, 6:08 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 62 min |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 61 min |
| Jul 18, 6:54 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.